Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Inverse-closed Carleman algebras of infinitely differentiable functions


Author: Jamil A. Siddiqi
Journal: Proc. Amer. Math. Soc. 109 (1990), 357-367
MSC: Primary 46J15; Secondary 30D60, 46E25
DOI: https://doi.org/10.1090/S0002-9939-1990-1007512-4
MathSciNet review: 1007512
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We characterize the classes $ {\mathcal{C}_M}(I)$ and $ \mathcal{C}_M^ * (I)$ of infinitely differentiable functions which are inverse-closed thereby giving a complete solution to a problem first posed by W. Rudin [11] and solved by him and J. Boman and L. Hörmander [2] for classes $ {\mathcal{C}_M}({\mathbf{R}})$ alone.


References [Enhancements On Off] (What's this?)

  • [1] T. Bang, Om quasianalytiske funktioner, Nyt Nordlisk Forlag, Copenhagen, 1946.
  • [2] J. Boman and L. Hörmander, Classes of infinitely differentiable functions, (mimeographed notes) (Swedish), Stockholm, 1962.
  • [3] J. Bruna, On inverse-closed algebras of infinitely differentiable functions, Studia Math. 69 (1980), 61-67. MR 604354 (82e:46039)
  • [4] H. Cartan, Solution d'une problème de Carleman pour un intervalle fermé fini, C. R. Acad. Sci. Paris 208 (1939), 716-718.
  • [5] -, Sur les classes de fonctions définies par des inégalités portant sur les dérivées successives, Herman, Paris, 1940.
  • [6] A. Gorny, Contributions à l'études des fonctions dérivables d'une variable réele, Acta Math. 71 (1939), 317-358. MR 0000848 (1:137d)
  • [7] J.-P. Kahane, Séries de Fourier absolument convergentes, Springer-Verlag, Berlin-Heidelberg-New York, 1970. MR 0275043 (43:801)
  • [8] P. Malliavin, Calcul symbolique et sous-algèbres de $ {L^1}(G)$, Bull. Soc. Math. France 87 (1959), 181-186. MR 0117505 (22:8284)
  • [9] A. Mallios, Topological algebras. Selected topics, North-Holland Math. Studies, 124, Amsterdam, 1986. MR 857807 (87m:46099)
  • [10] S. Mandelbrojt, Séries adhérentes, régularisatiosn des suites, applications, Gauthier-Villars, Paris, 1952. MR 0051893 (14:542f)
  • [11] W. Rudin, Division in algebras of infinitely differentiable functions, J. Math. Mech. 11 (1962), 797-809. MR 0153796 (27:3757)
  • [12] J. A. Siddiqi, Sur les classe de fonctions différentiables fermées par passage à l'inverse, C. R. Acad. Sci. Paris 305 (1987), 9-12. MR 902278 (89h:46059)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46J15, 30D60, 46E25

Retrieve articles in all journals with MSC: 46J15, 30D60, 46E25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1990-1007512-4
Keywords: Carleman and local Carleman classes, inverse-closed algebras, log-convex sequences, almost increasing sequences
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society